Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 1, 2012, 12:56 PM CST for 4 counties in Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2012, 12:56 PM CST (18:56 UTC)
- Expired
- Feb 1, 2012, 1:45 PM CST
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Garland County, AR, Montgomery County, AR, Perry County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 12:37 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:26 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 1, 11:26 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1126 AM CST WED FEB 1 2012 .AVIATION... VSBYS HAVE IMPROVED...WITH IFR CIGS STILL OCCURING ACROSS THE NORTH AND WEST. THESE WILL CONTINUE TO IMPROVE...BEFORE SCATTERED SHRA/VCTS POSSIBLE ACROSS THE MAINLY SOUTHERN SITES THIS AFTERNOON. CONTINUED MVFR VSBY OVERNIGHT...AND WILL HAVE TO MONITOR FOR LOWERED CIGS AS WELL. && .PREV DISCUSSION... /ISSUED 300 AM CST WED FEB 1 2012/ SHORT TERM...TODAY THROUGH SATURDAY THIS MORNING...A FRONTAL BOUNDARY IS STALLED NEAR NORTHWEST ARKANSAS. SOUTH WINDS AHEAD OF THE FRONT CONTINUE TO BRING MOISTURE AND 50+ DEGREE DEWPOINTS INTO THE REGION...ALONG WITH LOW CLOUDS. HOW WARM THE TEMPERATURE GETS TODAY WILL BE LARGELY DEPENDENT ON ANY PROLONGED BREAK IN THE CLOUDS. UPPER WAVE WILL MOVE UP ACROSS THE REGION THIS AFTERNOON...AND THIS WILL BE ENOUGH TO GIVE THE FRONT A PUSH TO THE SOUTH AND OUT OF THE REGION. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE SYSTEM. HIGH PRESSURE WILL PUSH IN TONIGHT BEHIND THE FRONT...ALBEIT BRIEFLY. THE FRONT WILL MOVE BACK TO THE NORTH AS A WARM FRONT LATE THURSDAY INTO THURSDAY NIGHT. UPLIFT ALONG AND AHEAD OF THE FRONT WILL BE ENOUGH TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BY EARLY FRIDAY MORNING...WITH STORMS BECOMING LIKELY DURING THE DAY AS A COLD FRONT AND DEVELOPING LOW PRESSURE APPROACH FROM THE WEST. GIVEN THE EXPECTED PATTERN...I WOULDN/T BE SURPRISED TO SEE ISOLATED STRONG STORMS FRIDAY AFTERNOON AND NIGHT. HOWEVER... THERE WILL NOT BE MUCH OF A CHANCE FOR STORMS TO BECOME SURFACE- BASED WITH THE EXPECTED CLOUD COVER AND RAINFALL...SO THE THREAT IS LIKELY TO BE LIMITED. WE WILL CONTINUE TO MONITOR CLOSELY... HOWEVER. COOLER...DRIER AIR WILL MOVE IN BEHIND THE FRONT ON SATURDAY... WITH ANY LINGERING PRECIPITATION MOVING EAST OF THE AREA. LONG TERM...SATURDAY NIGHT THROUGH TUESDAY THE OVERALL UPR PATTERN REMAINS UNCERTAIN IN THE LONG TERM AS A HIGHLY ANOMALOUS SPLIT FLOW REGIME TRANSITIONS TO A MORE AMPLIFIED PATTERN. THE PD WILL BEGIN WITH A REX BLOCK TYPE CONFIGURATION OVER NOAM WITH A HUGE UPR RIDGE IN CANADA ABOVE A CUT OFF UPR LOW IN THE CEN U.S. PLAINS. WHILE DETAILS ARE SKETCHY...THE GENERAL IDEA IS THAT THE CUT OFF UPR LOW WILL SLOWLY PHASE INTO THE NRN STREAM AS A PIECE OF ENERGY MOVES SOUTH FROM THE HUDSON BAY AND COLLECTS IT. THIS SHOULD PROMOTE AT A LEAST A TEMPORARILY MORE AMPLIFIED PATTERN THAN WHAT HAS BEEN SEEN OF LATE AS SHRTWV RIDGING BUILDS OVER THE ROCKIES AND A HUDSON BAY VORTEX BRIEFLY SETS UP. HOWEVER...IT DOES NOT APPEAR THE AMPLIFIED PATTERN WILL LAST LONG. WHAT THIS ALL MEANS FOR THE NATURAL STATE IS LIKELY A PD OF NW FLOW AND A BIT COOLER TEMPS FOR THE LONG TERM AS MODELS DROP A DRY AND COOLER CANADIAN AIRMASS INTO THE STATE. WHILE UNCERTAINTY EXISTS IN THE DETAILS AND CONFIDENCE IS AVERAGE AT BEST...WILL CONTINUE THE GOING DRY AND COOLER FCST UTILIZING A BLEND BTW THE WARMER GFS AND COLDER ECMWF. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Feb 1, 9:30 AM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 930 AM CST WED FEB 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 930 AM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE NOTED ACROSS ARKANSAS TODAY...WITH THE BEST COVERAGE THIS AFTERNOON. AN ISOLATED STRONG OR SEVERE STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LARGE HAIL AND DAMAGING WINDS WOULD BE THE THREATS IF ANY STORMS MANAGE TO BECOME SEVERE. THE STORM THREAT WILL WIND DOWN IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE NEXT STORM SYSTEM WILL APPROACH FOR FRIDAY AFTERNOON THROUGH EARLY SATURDAY. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION DURING THIS TIME AND THERE ARE INDICATIONS SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE. WHILE IT IS TOO EARLY TO DETERMINE IF THE AREA WILL SEE WIDESPREAD SEVERE WEATHER...FORECASTS WILL BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63/58
In the hours before
Special weather statement, Feb 1, 11:30 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CST WED FEB 1 2012
ARZ030-037-011800-
LOGAN AR-SCOTT AR-
1130 AM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT AND SOUTHWESTERN
LOGAN COUNTIES UNTIL NOON CST...
AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF COALDALE...OR 13 MILES
WEST OF HARTFORD...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... OLIVER... MORGAN SPRINGS...
MANSFIELD... LAKE HINKLE... ECHO...
BEAUCHAMP... WINFIELD... LUCAS...
IONE... HON... ELM PARK...
CAUTHRON... BOLES... BLACK FORK...
BATES... BARBER... ABBOTT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3493 9445 3496 9441 3496 9429 3497 9424
3505 9423 3507 9425 3508 9424 3511 9415
3512 9414 3514 9404 3474 9405 3474 9446
TIME...MOT...LOC 1730Z 261DEG 35KT 3496 9455
58Special weather statement, Feb 1, 12:16 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1216 PM CST WED FEB 1 2012
ARZ037-038-011915-
SCOTT AR-YELL AR-
1216 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL AND CENTRAL
SCOTT COUNTIES UNTIL 115 PM CST...
AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF THUNDERSTORMS NEAR WALDRON...MOVING EAST AT 40
MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS AS
THEY TRACK TOWARD HARVEY AND BLUFFTON.
* LOCATIONS IMPACTED INCLUDE...
WALDRON... MUDDY CREEK WMA... FOURCHE VALLEY...
CARDIFF... WING... WALTREAK...
UNION HILL... ROVER... PARKS...
ONYX... OLIO... NOLA...
NEEDMORE... HARVEY... GRAVELLY...
CHULA... CEDAR CREEK... BRIGGSVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3498 9413 3500 9330 3477 9333 3477 9339
3474 9339 3475 9374 3474 9375 3477 9414
TIME...MOT...LOC 1815Z 274DEG 36KT 3487 9402
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:22 AM CST | Dense Fog Advisory | LZK | Cleburne, Conway, Faulkner, Garland, Independence, Jackson and 4 more | 4 hr |
| Feb 1, 11:30 AM CST | Special Weather Statement | LZK | Scott | 30 min |
| Feb 1, 12:16 PM CST | Special Weather Statement | LZK | Scott | 59 min |
| Feb 1, 1:01 PM CST | Special Weather Statement | LZK | Polk | 44 min |
| Feb 1, 1:40 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Garland, Perry, Pulaski, Saline | 50 min |
| Feb 1, 1:47 PM CST | Special Weather Statement | LZK | Pike | 43 min |
| Feb 1, 2:06 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 39 min |
| Feb 1, 2:17 PM CST | Special Weather Statement | LZK | Grant | 43 min |
| Feb 1, 2:23 PM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 52 min |
| Feb 1, 2:24 PM CST | Special Weather Statement | LZK | Lonoke, Pulaski | 61 min |
| Feb 1, 2:28 PM CST | Special Weather Statement | LZK | Dallas | 47 min |
| Feb 1, 2:35 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 40 min |
| Feb 1, 2:55 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson | 35 min |
| Feb 1, 3:01 PM CST | Special Weather Statement | LZK | Clark | 44 min |
| Feb 1, 3:13 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Hot Spring | 36 min |
| Feb 1, 3:20 PM CST | Special Weather Statement | LZK | Lonoke | 60 min |
| Feb 1, 3:23 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson, Lincoln | 43 min |
| Feb 1, 3:25 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Monroe, Prairie | 50 min |
| Feb 1, 3:31 PM CST | Special Weather Statement | LZK | Prairie | 59 min |
| Feb 1, 3:32 PM CST | Special Weather Statement | LZK | Dallas | 48 min |
| Feb 1, 3:39 PM CST | Tornado Warning | LZK | Arkansas, Monroe, Prairie | 20 min |
| Feb 1, 3:48 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln | 42 min |
| Feb 1, 3:58 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 33 min |
| Feb 1, 4:08 PM CST | Special Weather Statement | LZK | Drew | 47 min |
| Feb 1, 4:21 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Lincoln | 54 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.